Anyone on metformin?

United States
February 21, 2007 8:03pm CST
Are you taking it 3 times a day? How long have you been taking it? Is it true that the side effects go away when you've been taking it awhile? I just started on it and I really feel so bad all day long. Are you able to exercise at all? Thanks.
2 people like this
4 responses
@CatEyes (2449)
• United States
24 Feb 07
Is metformin like actose? I know they treat it for PCOS and that a lot of us have issues with the insulin part of it. I heard that a lot of people don't get over the side affects.
1 person likes this
• United States
24 Feb 07
I haven't heard of actose. Metformin is glucophage, for diabetes too I think. I've been on it a week and I'm doing better already with the side effects. First few days was really hard.
@toonatoons (3739)
• Philippines
22 Feb 07
my mom has been taking metformin for years because of her diabetes, but i haven't heard of her complaining about it one bit. my sis, though, was prescribed this medicine because she was diagnosed to have polycystic ovaries, and yes, she feels some side-effects, like, malaise and GI disturbance. in an article i just read, people on metformin are advised/encouraged to improve their nutritional diet and exercise.
@Bunny2 (2102)
• Australia
10 Mar 07
I have been prescribed Metformin for my late onset diabete - and I also have PCOS. At first I was given half a tablet in the morning and it made me slightly queasy. Upped to one a day made me very queasy for at least two or three weeks. Also generally ill and diarhhea. After that I felt normal and was OK. A year later I had to also take a tablet at night and again it took me 2 or 3 weeks to get over the queasyniess and general malaise. I find is difficult to exercise because i have degeranated disks in my back and neck. Good luck with it!
@Kowgirl (3490)
• United States
24 Feb 07
If metformin makes you feel bad you may be allergic to it, please tell your doctor so he can prescribe another medication. I took metformin for a few months after I was diagnosed with type 2 diabetes and it made me feel bad but I stuck with it until I developed a rash. When my doctor saw it he took me off of it and put me on glipizide. I feel much better now. Your medication should not make you feel bad. As for exercising...I don't do much because of my arthritic hips. It's hard enough to cope with diabetes without having the medications making you feel worse, so ask your doctor to change to a different one. I'm sure there is one that wont make you feel bad. Wishing you better health Kowgirl